MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ULTRABUTTON TIB LG ADJ FIXATION DEV; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. ULTRABUTTON TIB LG ADJ FIXATION DEV; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72205602
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Laceration(s) (1946); Perforation (2001)
Date of Event 11/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during a quad st acl reconstruction surgery, the loop of the ultrabutton tib medium adjustable fixation did not reduce on the first attempt with the device, the surgeon experienced extreme stiffness, making it difficult to move, resulting in the button tearing off the graft, which compromised the ultrabutton quad adjustable fixation femoral attachment, it was unable to be used on the remaining graft.On the second attempt, with the second ultrabutton tib medium adjustable fixation, the tibial button was tested outside the knee joint, but it would not reduce despite full-force pulling, different angles, and multiple reduction attempts.When a third device was opened, a large ultrabutton tib adjustable fixation device, it was found that the blue suture went through the reducing sutures, therefore, the surgeon removed and added their own suture to be able to reduce that one.The procedure was completed using a quad button and tib button large backup devices.The surgery took 6 and a half hours, therefore, there was a delay greater than 30 minutes.No further complications were reported.
 
Additional Manufacturer Narrative
H10: h3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states the ultrabutton quad, bb and tib adjustable fixation devices instructions for use details the training requirements, prep & steps to facilitate fixation along w/warnings, & precautions including to inspect the device to ensure it is not damaged prior to use.An user technique/procedural variance cannot be ruled out as a possible contributing factor to the reported events.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.If any additional information related to this event is received in the future, this investigation will be reopened for further assessment.
 
Additional Manufacturer Narrative
This report was inadvertently submitted under manufacturer report number 3006524618, correct manufacturer report number is (b)(4).

Brand Name
ULTRABUTTON TIB LG ADJ FIXATION DEV
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20824722
Report Number3006524618-2024-00519
Device Sequence Number8928339
Product Code MBI
UDI-Device Identifier00885556817223
UDI-Public885556817223
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K222971
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2026
Device Catalogue Number72205602
Device Lot Number2109285
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2024
Supplement Date Received by Manufacturer12/27/2024
Not provided
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date12/30/2024
01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: 72205443 LOT NUMBER: 2143896; PN: 72205601 LOT NUMBER: 2103884; PN: 72205601 LOT NUMBER: 2103923
Patient Age35 YR
Patient SexMale